JOURNAL BROWSE
Search
Advanced SearchSearch Tips
A Comparison of the Efficiency of Location Estimators in Bivariate t distribution
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
A Comparison of the Efficiency of Location Estimators in Bivariate t distribution
Choi, Byong Su; Lee, Seung-Chun;
  PDF(new window)
 Abstract
Recent demands for representing the location of multivariate data produce various multivariate medians such as Tukey median, Oja median and spatial median. They are considered as multivariate versions of the median which is widely recognized as a robust alternative to the arithmetic mean. Many studies show that those multivariate median preserve the robustness. However, the effectiveness of those medians is not fully identified. In this note the relative efficiencies of the multivariate medians are investigated in various configurations under the bivariate t-distribution. It is shown that Tukey median outperforms the others in most configurations.
 Keywords
location;multivariate median;robustness;efficiency;bivariate t-distribution;
 Language
Korean
 Cited by
 References
1.
Annals of Mathematical Statistics, 1964. vol.35. pp.1079-1090 crossref(new window)

2.
Applied Statistics, 1974. vol.32. pp.466-470

3.
Robust nonparametric statistical methods, 1998.

4.
Distributions in Statistics: Continuous Multivariate Distributions, 1972.

5.
Annals of Statistics, 1990. vol.18. pp.405-414 crossref(new window)

6.
InterStat, 2001-Jan-#2, 2001.

7.
Applied Statistics, 1992. vol.41. pp.611-617 crossref(new window)

8.
Statistcal probability Letters, 1983. vol.1. pp.327-332 crossref(new window)

9.
Applied Statistics, 1996. vol.45. pp.516-526 crossref(new window)

10.
Statistica Sinica, 1998. vol.8. pp.213-244

11.
The American Statistician, 1999. vol.53. pp.382-387 crossref(new window)

12.
Statistics and Computing, 1998. vol.8. pp.193-203 crossref(new window)

13.
A. Geometric medians, Discrete medians, Discrete Mathematics, 1992. vol.108. pp.37-51 crossref(new window)

14.
Proceedings of 1975 International Congress of Mathematics, 1975. vol.2. pp.523-531